Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Imuran and Horrible Nausea


04-29-2009, 12:57 PM   #1
lizzy_forrest
Member
 
lizzy_forrest's Avatar
 
Join Date: Dec 2008
Location: Davis, California
Imuran and Horrible Nausea

Does anyone else have trouble with Imuran and nausea/stomach pain?

I'm currently taking 2 and 1/2 pills a day, but about 10 minutes after I take the pills, I start getting horrible stomach pain. It feels like someone kicked me over and over!
__________________
Diagnosed: November 2008
Currently: Flaring
Current Treatments: 6MP, Entocort, Omeprazole
Past Treatments: Prednisone (temporary success), Pentasa (failed), Imuran (failed), Remicade (success - lost insurance coverage)
04-29-2009, 01:33 PM   #2
ChefShazzy
Senior Member
 
ChefShazzy's Avatar
 
Join Date: Mar 2009
Location: Pointe Claire, Quebec
I had awful nausea, vomiting and headaches when I was on Imuran... I was on 2 pills a day (50mg pills = 100mg/day). I only took it for about 3 weeks before the side effects made me stop. How long have you been taking Imuran?
__________________
-Sharon
_______________________________
Diagnosis: Crohn's Disease (May 2007)
Meds: Double-dose of Remicade, every 6 weeks
*I'm going to start saying I'm in REMISSION now! Three years since my last hospitalization!*
04-29-2009, 02:04 PM   #3
Cookie
Senior Member
 
Cookie's Avatar
 
Join Date: Jan 2009
imuran made me really nauseous if I took the pills all at once. Try splitting them up throughout the day. If that does not help, I would talk to your GI.
04-29-2009, 04:35 PM   #4
dayng1016
Senior Member
 
dayng1016's Avatar
 
Join Date: Sep 2008
I was Imuran for about a month before the doctor took me off b/c of the nausea and my blood count dropped dramatically while on it.
05-03-2009, 04:19 PM   #5
NatalieMT
Senior Member
 
Join Date: Dec 2008
I am also currently on azathioprine (and pentasa), 100mg a day and I have experienced pretty bad vomiting. I started off taking the pills in the morning, after food but I'd just bring it all back up again and spend the day feeling really nauseous. I have since switched to taking the medication in the evening to try and avoid this.

I have experienced a worsening of symptoms whilst on azathioprine, got admitted to hospital for 4 days after extreme bouts of pain. Other than that I've also noticed my hair is thinning.

I've tried to persevere with the treatment, has almost been 8 weeks now, but I'm not sure how much more I can take. I really don't like to complain but it seems it isn't going so well at the moment with everything.
05-05-2009, 08:57 PM   #6
Cog
Senior Member
 
Join Date: Jul 2007
Location: Garnet Valley, Pennsylvania
This is how my allergy to imuran started - I would check with your GI

Good luck
05-13-2009, 10:04 PM   #7
AgB621
Senior Member
 
AgB621's Avatar
 
Join Date: Jun 2008
Location: Pasadena, California
Well this isn't promising. I started Imuran about a week ago, and twice in the past week I've woken up in the middle of the night (I take it at bedtime) with horrible stomach pain. My stomach hurts right now (though it's 24 hours since my last dose), which is why I logged on here to post about it or look for a post about it. Wonderful! I put a call into my GI this morning but haven't heard back yet. I hope he calls tomorrow, I'm afraid to take it again.

Now, for those of you with side effects, did they start right away or gradually build up? Because I definitely feel worse than I did a few days ago and if it's from the Imuran I want to get off it ASAP before things get any worse.
05-14-2009, 12:06 PM   #8
AgB621
Senior Member
 
AgB621's Avatar
 
Join Date: Jun 2008
Location: Pasadena, California
Still haven't heard back from my doc. I feel like I'm trying to move a stone through my intestines, I'm nauseated, achey, and I'm so tired I can barely move. Does that sound Imuran-related?
05-15-2009, 01:31 AM   #9
kello82
Senior Member
 
kello82's Avatar
 
Join Date: Nov 2008
well i never had that problem so i cant offer any advice.
but good luck to you AgB. let us know how it goes ok?
i hope it gets figured out
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Imuran and Horrible Nausea
Thread Tools


All times are GMT -5. The time now is 03:53 PM.
Copyright 2006-2017 Crohnsforum.com